Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 3, 2015, 12:56 AM CDT for 6 counties in Kansas. It was in force for 64 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 12:56 AM CDT (05:56 UTC)
- Expired
- Apr 3, 2015, 2:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Montgomery County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 122 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 1:07 AM CDT | TSTM WND DMG | Moline, KS | EMERGENCY MANAGER REPORTS DAMAGE TO BUILDINGS IN MOLINE WHICH INCLUDES WINDOWS BLOWN OUT. THERE IS POSSIBLY MOBILE HOME DAMAGE AS WELL. TIME IS BASED ON RADAR. |
| Apr 3, 1:07 AM CDT | TSTM WND DMG | Moline, KS | REPORTS OF ROOFS TORN OFF BUILDING. TREES UPROOTED PULLING GAS LINES FROM THE GROUND AND 1 MOBILE HOME DAMAGED. TIME ESTIMATED. |
| Apr 3, 1:14 AM CDT | HAIL 1.75 | Moline, KS | |
| Apr 3, 1:15 AM CDT | HAIL 1.5 | 5 W Howard, KS | |
| Apr 3, 1:28 AM CDT | HAIL 2.5 | 7 Wnw Hale, KS | |
| Apr 3, 1:30 AM CDT | TSTM WND DMG | 6 Ne Fall River, KS | 1/2 OF BARN ROOF BLOWN OFF WITH 8 INCH TREE LIMBS DOWN |
| Apr 3, 1:30 AM CDT | TSTM WND GST 90 | Elk City, KS | TRAINED SPOTTER STATES WINDS ARE STRONGER THAN 80 MPH AND CLOSER TO 90 MPH AT US 160. |
| Apr 3, 1:44 AM CDT | HAIL 1.25 | 4 Sw Independence, KS | |
| Apr 3, 1:45 AM CDT | HAIL 1.5 | Independence, KS | |
| Apr 3, 1:46 AM CDT | HAIL 4 | Independence, KS | VIEWER OF FOX23 TULSA SENDS A PIC OF GRAPEFRUIT SIZE HAIL. TIME IS BASED OFF RADAR. |
| Apr 3, 1:54 AM CDT | HAIL 3 | Coffeyville, KS | VIEWER OF FOX 23 IN TULSA SENT A PICTURE OF THREE INCH HAIL NEAR COFFEYVILLE. |
| Apr 3, 1:58 AM CDT | HAIL 1.75 | Cherryvale, KS | LAW ENFORCEMENT REPORTS GOLF BALL SIZED HAIL WITH TREE AND WINDOW DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 7:02 PM CDT | Tornado Watch | SPC | 8 hr |
| Apr 2, 9:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220
WUUS53 KICT 030556
SVRICT
KSC019-049-073-125-205-207-030700-
/O.NEW.KICT.SV.W.0020.150403T0556Z-150403T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1256 AM CDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
WOODSON COUNTY IN SOUTHEASTERN KANSAS...
WILSON COUNTY IN SOUTHEASTERN KANSAS...
ELK COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 200 AM CDT
* AT 1256 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHEAST OF EL DORADO TO NEAR LATHAM TO 7
MILES WEST OF GRENOLA...MOVING EAST AT 60 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...EUREKA...NEODESHA...FREDONIA...
CHERRYVALE...CANEY...YATES CENTER...SEDAN...HOWARD...DEARING...
ALTOONA...MOLINE...LONGTON...ELK CITY...TORONTO...HAMILTON...
SEVERY...BUFFALO AND TYRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3717 9653 3808 9652 3803 9552 3700 9552
3700 9595
TIME...MOT...LOC 0556Z 275DEG 54KT 3794 9659 3757 9658 3738 9657
HAIL...1.00IN
WIND...70MPH
$$
MCGUIRE4 follow-up statements
492
WWUS53 KICT 030613
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
113 AM CDT FRI APR 3 2015
KSC019-049-073-125-205-207-030700-
/O.CON.KICT.SV.W.0020.000000T0000Z-150403T0700Z/
GREENWOOD KS-MONTGOMERY KS-CHAUTAUQUA KS-WOODSON KS-WILSON KS-ELK KS-
113 AM CDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR GREENWOOD...MONTGOMERY...CHAUTAUQUA...WOODSON...WILSON AND ELK
COUNTIES...
AT 112 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF EUREKA TO 6 MILES NORTHWEST OF HOWARD
TO MOLINE...MOVING EAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...EUREKA...NEODESHA...FREDONIA...
CHERRYVALE...CANEY...YATES CENTER...SEDAN...HOWARD...DEARING...
ALTOONA...MOLINE...LONGTON...ELK CITY...TORONTO...HAMILTON...
SEVERY...BUFFALO AND TYRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED ALONG THE ELK AND CHATAUQUA COUNTY LINE. MOBILE
HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO WINDS
OF THIS MAGNITUDE AND MAY BE OVERTURNED. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THESE STORMS
HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY
DAMAGE.
&&
LAT...LON 3717 9653 3808 9652 3803 9552 3700 9552
3700 9595
TIME...MOT...LOC 0612Z 275DEG 54KT 3792 9632 3755 9631 3736 9630
HAIL...1.25IN
WIND...80MPH
$$
MCGUIRE845
WWUS53 KICT 030620
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
120 AM CDT FRI APR 3 2015
KSC019-049-073-125-205-207-030700-
/O.CON.KICT.SV.W.0020.000000T0000Z-150403T0700Z/
GREENWOOD KS-MONTGOMERY KS-CHAUTAUQUA KS-WOODSON KS-WILSON KS-ELK KS-
120 AM CDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR GREENWOOD...MONTGOMERY...EASTERN CHAUTAUQUA...WOODSON...WILSON
AND ELK COUNTIES...
AT 120 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF HAMILTON TO NEAR HOWARD TO 7 MILES
SOUTH OF ELK FALLS...MOVING EAST AT 55 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...EUREKA...NEODESHA...FREDONIA...
CHERRYVALE...CANEY...YATES CENTER...SEDAN...HOWARD...DEARING...
ALTOONA...MOLINE...LONGTON...ELK CITY...TORONTO...HAMILTON...
SEVERY...BUFFALO AND TYRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3712 9636 3807 9641 3803 9552 3700 9552
3700 9595
TIME...MOT...LOC 0620Z 267DEG 47KT 3787 9616 3746 9618 3727 9617
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...80MPH
$$
MCGUIRE492
WWUS53 KICT 030630
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
130 AM CDT FRI APR 3 2015
KSC019-049-073-125-205-207-030700-
/O.CON.KICT.SV.W.0020.000000T0000Z-150403T0700Z/
GREENWOOD KS-MONTGOMERY KS-CHAUTAUQUA KS-WOODSON KS-WILSON KS-ELK KS-
130 AM CDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR EASTERN GREENWOOD...MONTGOMERY...EASTERN CHAUTAUQUA...WOODSON...
WILSON AND EASTERN ELK COUNTIES...
AT 128 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TORONTO TO NEAR LONGTON TO 7 MILES SOUTHWEST OF
ELK CITY...MOVING EAST AT 60 MPH. THE MOST DANGEROUS PART OF THIS
STORM IS MOVING OVER NORTHEAST CHAUTAUQUA COUNTY.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CHERRYVALE...
CANEY...YATES CENTER...SEDAN...DEARING...ALTOONA...LONGTON...ELK
CITY...TORONTO...HAMILTON...SEVERY...BUFFALO...TYRO...FALL RIVER...
NEOSHO FALLS AND PERU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED ACROSS NORTHEAST CHAUTAUQUA COUNTY. MOBILE HOMES AND
HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS
MAGNITUDE AND MAY BE OVERTURNED. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE
THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY
DAMAGE.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3708 9623 3806 9627 3803 9552 3700 9552
3700 9595
TIME...MOT...LOC 0628Z 276DEG 50KT 3782 9599 3740 9600 3721 9600
HAIL...1.25IN
WIND...80MPH
$$
MCGUIRE865
WWUS53 KICT 030650
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
150 AM CDT FRI APR 3 2015
KSC019-049-073-030659-
/O.CAN.KICT.SV.W.0020.000000T0000Z-150403T0700Z/
GREENWOOD KS-CHAUTAUQUA KS-ELK KS-
150 AM CDT FRI APR 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENWOOD...EASTERN
CHAUTAUQUA AND EASTERN ELK COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3804 9586 3803 9552 3700 9552 3700 9582
TIME...MOT...LOC 0649Z 275DEG 54KT 3779 9559 3737 9561 3718 9561
$$
KSC125-205-207-030700-
/O.CON.KICT.SV.W.0020.000000T0000Z-150403T0700Z/
MONTGOMERY KS-WOODSON KS-WILSON KS-
150 AM CDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR MONTGOMERY...WOODSON AND WILSON COUNTIES...
AT 149 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF BUFFALO TO NEAR NEODESHA TO
LIBERTY...MOVING EAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...HALF DOLLAR SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...NEODESHA...FREDONIA...CHERRYVALE...YATES
CENTER...DEARING...ALTOONA...BUFFALO...TYRO...NEOSHO FALLS...
LIBERTY...BOLTON...SYCAMORE...BENEDICT...COFFEYVILLE AIRPORT...
INDEPENDENCE AIRPORT...ELK CITY LAKE...ELK CITY STATE PARK AND PIQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3804 9586 3803 9552 3700 9552 3700 9582
TIME...MOT...LOC 0649Z 275DEG 54KT 3779 9559 3737 9561 3718 9561
HAIL...1.25IN
WIND...80MPH
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:18 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 2, 11:18 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1118 PM CDT THU APR 2 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 331 PM CDT THU APR 2 2015 MAIN FORECAST CHALLENGE IS CONVECTIVE CHANCES/TRENDS TONIGHT INTO FRIDAY MORNING. THE QUASI-STATIONARY SURFACE FRONT HAS NUDGED A BIT NORTHWARD AT MID-AFTERNOON ACROSS SOUTHEAST KANSAS TO NEAR WINFIELD IN SOUTH CENTRAL KANSAS. DIURNAL HEATING WILL RESULT IN MLCAPE VALUES AROUND 2000 J/KG IN THE PRESENCE OF STRONG DEEP LAYER SHEAR BY LATE THIS AFTERNOON. WHILE THE CAP CONTINUES TO WEAKEN IT MAY NOT BE UNTIL EARLY EVENING BEFORE CONVECTION INITIATES IN RESPONSE TO INCREASING LOW LEVEL FLOW AHEAD OF THE APPROACHING UPPER TROF. A PERIOD OF SEVERE WEATHER IS POSSIBLE THROUGH MID-EVENING FOR AREAS MAINLY EAST AND SOUTHEAST OF WICHITA. SOME OF THIS CONVECTION WILL FESTER INTO LATE EVENING...BEFORE ANOTHER ROUND OF ELEVATED CONVECTION IS EXPECTED TO EMANATE FROM THE HIGH PLAINS AND MOVE EAST-SOUTHEAST ACROSS CENTRAL KANSAS OVERNIGHT. THIS ACTIVITY WILL ALSO HAVE THE POTENTIAL FOR MARGINALLY SEVERE HAIL AND WIND...BEFORE TRACKING INTO SOUTHEAST KANSAS BY EARLY FRIDAY MORNING. BRISK NORTH WINDS WILL DRIVE MUCH COOLER AND DRIER AIR ACROSS THE AREA DURING FRIDAY...WITH THE ASSOCIATED SURFACE HIGH PRESSURE SETTLING OVER THE CENTRAL PLAINS FRIDAY NIGHT. SOME PATCHY FROST IS POSSIBLE...THOUGH NO HEADLINES ARE PLANNED AS WE ARE STILL ABOUT A WEEK OR SO AWAY FROM OUR USUAL AVERAGE LAST FROST/FREEZE CLIMATOLOGY IN MANY AREAS. MILDER SOUTHERLY WINDS WILL DEVELOP FOR THE REST OF THE WEEKEND WITH MAXS CLOSER TO SEASONAL CLIMO. DARMOFAL .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 331 PM CDT THU APR 2 2015 THE MEDIUM RANGE MODELS CONTINUE TO SHOW A MEAN UPPER TROF DEVELOPING ACROSS THE WESTERN CONUS THROUGH EARLY NEXT WEEK WITH AN INCREASINGLY MOIST SOUTHERLY FLOW ACROSS FAR EASTERN KANSAS. LITTLE CHANGE TO THE GOING FORECAST WILL BE MADE WITH MODEST PRECIP/CONVECTIVE CHANCES TIED TO THE EVENTUAL EASTWARD PROGRESSION OF THE UPPER TROF OR PIECES THEREOF IN THE WEST-SOUTHWEST FLOW ALOFT AND POTENTIAL FOR A COLD FRONT TO VENTURE INTO THE AREA BY MID-WEEK. KED && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1110 PM CDT THU APR 2 2015 CLUSTER OF STRONG-SEVERE STORMS WILL MOVE EAST-SOUTHEAST ACROSS CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. THIS CLUSTER WILL AFFECT HUT PRIOR TO 06Z...AND POSSIBLY ICT AND CNU FROM 06Z-09Z GIVEN IT HOLDS TOGETHER. STRONG/VARIABLE WIND GUSTS AND HAIL COULD ACCOMPANY THIS CLUSTER. A PRESSURE RISE POCKET OF 4 TO 7 MB PER 3 HOURS WILL SLIDE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT...PRODUCING VERY GUSTY NORTHERLY WINDS. PEAK GUSTS OF 35-40 KNOTS ARE EXPECTED. AREAS OF MVFR CEILINGS APPEAR LIKELY BY EARLY FRIDAY MORNING IN ASSOCIATION WITH STRATIFORM PRECIPITATION MOVING ACROSS NEBRASKA AND NORTHERN KANSAS OVERNIGHT AND STRONG COLD AIR ADVECTION. SKIES SHOULD CLEAR OUT TOWARD MIDDAY INTO FRIDAY AFTERNOON AS STRONG SUBSIDENCE SETS IN. JMC && .FIRE WEATHER... ISSUED AT 331 PM CDT THU APR 2 2015 INCREASING CHANCES FOR RAIN FROM SHOWERS AND STORMS WILL GIVE SOME AREAS BENEFICIAL WETTING RAINS TONIGHT INTO EARLY FRIDAY. BEST CHANCES APPEAR TO BE OVER CENTRAL INTO SOUTHEAST KANSAS. HOWEVER...THINGS WILL DRY OUT AGAIN OVER THE WEEKEND...WITH GUSTY SOUTH WINDS HELPING TO ELEVATE THE GRASSLAND FIRE DANGER INTO THE VERY HIGH CATEGORY...PRIMARILY FROM THE FLINT HILLS WESTWARD ACROSS CENTRAL KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 46 58 35 66 / 50 40 0 0 HUTCHINSON 42 58 33 67 / 60 40 0 0 NEWTON 43 55 34 65 / 60 50 0 0 ELDORADO 46 58 34 66 / 60 50 0 0 WINFIELD-KWLD 49 59 34 66 / 50 30 0 0 RUSSELL 38 56 33 68 / 70 40 0 0 GREAT BEND 39 57 33 67 / 60 40 0 0 SALINA 41 57 33 68 / 70 50 0 0 MCPHERSON 42 56 33 66 / 70 50 0 0 COFFEYVILLE 51 58 34 64 / 70 40 0 0 CHANUTE 49 57 33 64 / 70 60 0 0 IOLA 48 57 33 64 / 70 60 0 0 PARSONS-KPPF 50 58 34 65 / 80 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 2, 9:43 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 943 PM CDT THU APR 2 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-040245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 943 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE REGION OVERNIGHT. THE MAIN THREATS WILL BE HAIL UP TO HALF DOLLAR SIZE AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR SNOW MIXED WITH RAIN ACROSS PORTIONS OF CENTRAL KANSAS EARLY FRIDAY MORNING. HOWEVER NO SNOW ACCUMULATION IS EXPECTED. A FEW STORMS MAY LINGER ACROSS SOUTHEAST KANSAS ON FRIDAY MORNING...HOWEVER THEY ARE NOT EXPECTED TO BE STRONG OR SEVERE. A VERY HIGH FIRE DANGER IS POSSIBLE IN RAIN-FREE AREAS FOR MUCH OF SOUTH CENTRAL KANSAS AND THE FLINT HILLS ON FRIDAY...DURING THE MORNING AND EARLY AFTERNOON. VERY HIGH FIRE DANGER IS EXPECTED OVER THE WEEKEND DURING THE AFTERNOON HOURS...FROM THE FLINT HILLS WESTWARD ACROSS CENTRAL KANSAS. THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS FROM LATE SUNDAY THROUGH TUESDAY NIGHT...MAINLY ALONG AND EAST OF I-135. CHANCES FOR STORMS WILL INCREASE ACROSS THE ENTIRE AREA BY WEDNESDAY INTO WEDNESDAY NIGHT. THE RISK FOR ORGANIZED SEVERE WEATHER APPEARS TO BE RELATIVELY LOW THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED OVERNIGHT IN CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Apr 3, 12:36 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1236 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL SEDGWICK 37.92N 97.43W
04/03/2015 M1.75 INCH HARVEY KS PUBLIC
PUBLIC SENDS PIC TO KWCH VIA TWITTER OF GOLF BALL SIZED
HAIL. TIME IS ESTIMATED FROM RADAR.
&&
VJPLocal storm report, Apr 3, 12:38 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1238 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM HAIL 3 E EAST WICHITA 37.68N 97.20W
04/03/2015 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
&&
VJPLocal storm report, Apr 3, 12:42 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1242 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM TSTM WND GST 1 E AUGUSTA 37.69N 96.96W
04/03/2015 E65 MPH BUTLER KS TRAINED SPOTTER
&&
RBLLocal storm report, Apr 3, 12:45 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1245 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM HAIL PEABODY 38.17N 97.11W
04/03/2015 E0.88 INCH MARION KS LAW ENFORCEMENT
&&
VJPLocal storm report, Apr 3, 12:50 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 3 E NICKERSON 38.15N 98.03W
04/02/2015 RENO KS TRAINED SPOTTER
SEVERAL POWER POLES SNAPPED 3 MILES EAST OF NICKERSON.
&&
RBLLocal storm report, Apr 3, 12:52 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1252 AM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND GST AUGUSTA 37.69N 96.98W
04/03/2015 M55 MPH BUTLER KS BROADCAST MEDIA
KAKE MEDIA REPORTS A MEASUREMENT OF 55 MPH WINDS AT
GARFIELD ELEMENTARY SCHOOL.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 44 min |
| Apr 2, 7:11 PM CDT | Tornado Warning | ICT | Labette | 49 min |
| Apr 2, 7:34 PM CDT | Special Weather Statement | ICT | Montgomery | 26 min |
| Apr 2, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 52 min |
| Apr 2, 8:05 PM CDT | Tornado Warning | ICT | Labette | 40 min |
| Apr 2, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 48 min |
| Apr 2, 9:46 PM CDT | Special Weather Statement | ICT | Woodson | 44 min |
| Apr 2, 10:25 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 50 min |
| Apr 2, 10:31 PM CDT | Special Weather Statement | ICT | Allen | 44 min |
| Apr 2, 11:16 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 39 min |
| Apr 2, 11:42 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, McPherson, Reno, Sedgwick | 63 min |
| Apr 2, 11:49 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 41 min |
| Apr 3, 12:23 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 48 min |
| Apr 3, 12:34 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Harvey, Marion | 31 min |
| Apr 3, 1:38 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 27 min |
| Apr 3, 1:52 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Neosho | 38 min |
| Apr 3, 2:02 AM CDT | Tornado Warning | ICT | Labette | 28 min |
| Apr 3, 2:39 AM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 8 hr |
| Apr 3, 3:55 PM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.